MAUDE Adverse Event Report: BOVIE MEDICAL CORP BOVIE; HIGH FREQUENCY GENERATOR

BOVIE MEDICAL CORP BOVIE; HIGH FREQUENCY GENERATOR
Model Number A940
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was purchased on an order number prior to acquisition by symmetry surgical.A940 product is no longer available for sale.Customer stated they were completing a biopsy of skin on a patient with beard, when beard was caught on fire.Customer was contacted for information about the event, however, they were unwilling to answer any investigative questions.Complaint is unable to confirmed at this time.Root cause is unable to be determined with accuracy, however, it is believed this is a possible user error related event in not following the below precautions stated in a940 ifu, (b)(4).Fire / explosion hazard - the following substances will contribute to increased fire and explosion hazards in the operating room: flammable substances (hair is considered a flammable substance).The sparking and heating associated with electrosurgery can provide an ignition source.Observe fire precautions at all times.When using electrosurgery in the same room with any of these substances or gases, prevent their accumulation or pooling undersurgical drapes, or within the area where electrosurgery is performed.Based on the above information, this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or the need for corrective actions, a follow up report will be submitted.
 
Event or Problem Description
The customer alleged, that while using the a940 device on a bearded person, the hair of the beard caught fire and caused a burn to the patient.

Brand Name
BOVIE
Common Device Name
HIGH FREQUENCY GENERATOR
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key13544450
Report Number3007208013-2021-00038
Device Sequence Number11985689
Product Code GEI
UDI-Device Identifier10607151005334
UDI-Public10607151005334
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K000961
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA940
Device Catalogue NumberA940
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Initial Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown